Alert archive / Texas / High Wind Watches in 2021
High Wind Watch 1, NWS Lubbock, TX
NWS Lubbock, TX issued this high wind watch at Jan 14, 2021, 2:17 PM CST for 4 counties in Texas. It took effect at Jan 15, 2021, 10:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 14, 2021, 2:17 PM CST (20:17 UTC)
- In effect from
- Jan 15, 2021, 10:00 AM CST
- Expired
- Jan 15, 2021, 4:09 AM CST
- In force
- Issued by
- NWS Lubbock, TX
Counties Childress County, TX, Cottle County, TX, Hall County, TX, Motley County, TX
The radar
The Altus AFB radar (KFDR), 139 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1630 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -230 m²/s²
- 0-3 km storm-relative helicity
- -101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
065 WWUS74 KLUB 142017 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 217 PM CST Thu Jan 14 2021 TXZ025-026-031-032-151200- /O.NEW.KLUB.HW.A.0001.210115T1600Z-210115T2200Z/ /O.CON.KLUB.WI.Y.0001.000000T0000Z-210115T0000Z/ Hall-Childress-Motley-Cottle- Including the cities of Turkey, Memphis, Childress, Kirkland, Matador, Roaring Springs, Paducah, and Cee Vee 217 PM CST Thu Jan 14 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... * WHAT...For the Wind Advisory, north winds 15 to 25 mph with gusts up to 35 mph. For the High Wind Watch, northwest winds 35 to 45 mph with gusts up to 55 mph possible. * WHERE...For the High Wind Watch: Hall, Childress, Motley and Cottle Counties. * WHEN...For the Wind Advisory, until 6 PM CST this evening. For the High Wind Watch, from Friday morning through Friday afternoon. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ TXZ023-024-029-030-035>038-042>044-150000- /O.CON.KLUB.WI.Y.0001.000000T0000Z-210115T0000Z/ Swisher-Briscoe-Hale-Floyd-Lubbock-Crosby-Dickens-King-Garza-Kent- Stonewall- Including the cities of Tulia, Happy, Silverton, Quitaque, Plainview, Hale Center, Floydada, Lockney, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Post, Lake Alan Henry, Jayton, Aspermont, and Old Glory 217 PM CST Thu Jan 14 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Briscoe, Hall, Childress, Floyd, Motley, Cottle, Crosby, Dickens and King Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Driving on east to west oriented roads may become difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Sincavage
2 follow-up statements
338 WWUS74 KLUB 142140 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 340 PM CST Thu Jan 14 2021 TXZ025-026-031-032-151000- /O.CAN.KLUB.WI.Y.0001.000000T0000Z-210115T0000Z/ /O.CON.KLUB.HW.A.0001.210115T1600Z-210115T2200Z/ Hall-Childress-Motley-Cottle- Including the cities of Turkey, Memphis, Childress, Kirkland, Matador, Roaring Springs, Paducah, and Cee Vee 340 PM CST Thu Jan 14 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... ...WIND ADVISORY IS CANCELLED... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph possible. * WHERE...Hall, Motley, Cottle and Childress Counties. * WHEN...From Friday morning through Friday afternoon. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ TXZ023-024-029-030-035>038-042>044-142245- /O.CAN.KLUB.WI.Y.0001.000000T0000Z-210115T0000Z/ Swisher-Briscoe-Hale-Floyd-Lubbock-Crosby-Dickens-King-Garza-Kent- Stonewall- Including the cities of Tulia, Happy, Silverton, Quitaque, Plainview, Hale Center, Floydada, Lockney, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Post, Lake Alan Henry, Jayton, Aspermont, and Old Glory 340 PM CST Thu Jan 14 2021 ...WIND ADVISORY IS CANCELLED... Sustained wind speeds have dropped below 30 mph, therefore the advisory has been cancelled. $$
109 WWUS74 KLUB 151009 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 409 AM CST Fri Jan 15 2021 TXZ025-026-031-032-151815- /O.UPG.KLUB.HW.A.0001.210115T1600Z-210115T2200Z/ /O.NEW.KLUB.WI.Y.0002.210115T1600Z-210115T2200Z/ Hall-Childress-Motley-Cottle- Including the cities of Turkey, Memphis, Childress, Kirkland, Matador, Roaring Springs, Paducah, and Cee Vee 409 AM CST Fri Jan 15 2021 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Hall, Childress, Motley and Cottle Counties. * WHEN...From 10 AM this morning to 4 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ023-024-030-037-038-044-151815- /O.NEW.KLUB.WI.Y.0002.210115T1600Z-210115T2200Z/ Swisher-Briscoe-Floyd-Dickens-King-Stonewall- Including the cities of Tulia, Happy, Silverton, Quitaque, Floydada, Lockney, Spur, Dickens, Dumont, Guthrie, Aspermont, and Old Glory 409 AM CST Fri Jan 15 2021 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Swisher, Briscoe, Floyd, Dickens, King and Stonewall Counties. * WHEN...From 10 AM this morning to 4 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this high wind watch went out at Jan 14, 2:13 PM CST, 4 minutes earlier.
Area forecast discussion, Jan 14, 2:13 PM CST, 4 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 213 PM CST Thu Jan 14 2021 .SHORT TERM... Windy conditions will gradually wane in intensity later this afternoon across the forecast area. Blowing dust could become problematic this afternoon, particularly across the northern South and Rolling Plains, resulting in some localized reductions in visibility. The boundary-layer across the Rolling Plains should remain well-mixed above a very shallow surface inversion overnight as an impressive belt of northwesterly mid- and high-level flow continues to progress overhead as a powerful cyclone moves across the Upper Midwest. The extent of mixing will be shunted somewhat on the Caprock as the nose of the intense deep-layer flow is located over the northeastern Rolling Plains, with winds all but becoming calm across the western areas of the South Plains and far southern Texas Panhandle. By tomorrow morning, an intense mid-level jet streak near 100-110 knots will nose its way over the Panhandle and Rolling Plains. Given the magnitude of the synoptic flow aloft, downward momentum transport should be greatly enhanced as vertical mixing heights extend to 2-2.5-km AGL across the Rolling Plains along a fairly steep pressure gradient of around 4 mb/~100 mi. A High Wind Watch has been issued for the northeastern Rolling Plains, including the following counties: Childress, Cottle, Hall, and Motley; and is in effect from late tomorrow morning through the mid-afternoon hours. This will also lead to some fire weather concerns, and details can be found in the Fire Weather section below. There will be a gradual decrease in the intensity of the winds from northeast-to-southwest as a broad 1028 mb surface anticyclone will be centered along the Texas/New Mexico state line, leading to a fairly pleasant day across the southwestern South Plains compared to the northeastern areas. Near sunset, winds should diminish quickly as the boundary-layer is able to decouple following the departure of the aforementioned jet streak as the upper-level low moves into the northeastern U.S., leading to cold and calm conditions Friday night. Sincavage .LONG TERM... Dry northwest flow aloft will continue Friday night through Sunday. A weak impulse and cold front will pass late Saturday which will keep temperatures near or slightly less than normal through Sunday. Monday will see warming with backing flow aloft as upper level energy breaking off over the northern Great Basin dives south-southwestward near or just off northern Baja Tuesday. Meanwhile, another wave passing far to the north will send a more energetic cold front southward through our area probably early Tuesday. There appears a small chance at least for upslope northeast flow to lead to thickening cloud cover and perhaps low precipitation chances Tuesday. But upper lift is unclear so far upstream from the main upper low to the southwest. We will hold on to minimal mention of mixed phase precipitation as temperatures at the 850 millibar level appear will be near or a little below freezing most areas on the Caprock. Wednesday into Friday may offer somewhat better chances for rain as the southwest upper low seems likely to be ejected across our area as the next dose of upper energy fills in behind from the Pacific Northwest. But there is considerable spread among solutions when this will occur, and what the amplitude of the ejecting wave will be. Blends provide a very wide period for chances of rain that most likely will trend more limited. So, the gridded forecast will continue to indicate those low rain chances mid to late week for now until we can better refine and limit during future forecasts. RMcQueen && .FIRE WEATHER... Fire weather concerns remain localized for the rest of the afternoon despite the windy conditions across the Caprock and low Rolling Plains. 1- and 10-hour fuels are not particularly receptive today, especially across the South Plains where recent snowmelt has led to short-fused wet soil, and ERC percentiles remain at or below the 50th percentile across much of West Texas. Elevated fire weather conditions are expected Friday afternoon, especially across the northeastern Rolling Plains, where winds may breach into High Wind criteria. Sustained winds of 35-45 mph with locally higher gusts will be possible in a well-mixed boundary-layer with mixing heights reaching near 2-2.5-km AGL. This will lead to relative humidity values falling into the lower teens across the eastern and northeastern Rolling Plains. However, despite the combination of potentially high winds and low relative humidity, fuel moisture is forecast to remain at normal or above normal levels, along with ERCs remaining near the 50th percentile. Given that fuels are currently forecast to be well-behaved, it has precluded issuance of a Fire Weather Watch at this time as conditions should remain below critical levels. Sincavage && .LUB WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 PM CST this evening for TXZ023>026-029>032- 035>038-042>044. High Wind Watch from Friday morning through Friday afternoon for TXZ025-026-031-032. && 09/05
Hazardous weather outlook, Jan 14, 7:31 AM CST, 6 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 731 AM CST Thu Jan 14 2021 TXZ021>044-151345- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 731 AM CST Thu Jan 14 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. Windy conditions of 25-35 mph are expected behind a fast moving cold front this morning. A wind advisory has been issued for the northern Rolling Plains, northeastern South Plains, and the extreme southeastern Texas Panhandle. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 1:22 AM CST | Wind Advisory | LUB | Briscoe, Childress, Cottle, Crosby, Dickens, Floyd and 9 more | 14 hr |
Nearby
High Wind Watches in Texas, 2021Every high wind watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.